Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 63, NWS Quad Cities, IA

July 19, 2016Van Buren County, Iowa; Scotland County, Missouri

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 19, 2016, 3:24 PM CDT for Van Buren County, Iowa; Scotland County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2016, 3:24 PM CDT (20:24 UTC)
Expired
Jul 19, 2016, 4:21 PM CDT
In force
57 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Van Buren County, IA, Scotland County, MO

The radar

The Quad Cities radar (KDVN), 172 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 19, 2:18 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
368 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1025 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

556 
WUUS53 KDVN 192024
SVRDVN
IAC177-MOC199-192130-
/O.NEW.KDVN.SV.W.0063.160719T2024Z-160719T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
324 PM CDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN SOUTHEASTERN IOWA...
  SCOTLAND COUNTY IN NORTHEASTERN MISSOURI...

* UNTIL 430 PM CDT

* AT 323 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR EDDYVILLE TO BLOOMFIELD TO NEAR QUEEN CITY...
  MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MEMPHIS...KEOSAUQUA...BIRMINGHAM...MILTON...CANTRIL...RUTLEDGE...
  SOUTH GORIN...GRANGER...LEANDO...DOUDS...GREENSBURG...CRAWFORD...
  ARBELA...MOUNT STERLING...AZEN...MEMPHIS MEMORIAL AIRPORT...
  BIBLE GROVE...VAN BUREN COUNTY FAIRGROUNDS...
  LEBANON AND SPILLMAN MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4060 9235 4060 9218 4090 9218 4090 9189
      4061 9190 4060 9194 4036 9195 4047 9195
      4030 9198 4030 9235
TIME...MOT...LOC 2023Z 278DEG 40KT 4112 9258 4075 9242 4039 9266 

HAIL...0.75IN
WIND...60MPH
 
$$

HAASE
3 follow-up statements
555 
WWUS53 KDVN 192039
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
339 PM CDT TUE JUL 19 2016

IAC177-MOC199-192130-
/O.CON.KDVN.SV.W.0063.000000T0000Z-160719T2130Z/
VAN BUREN IA-SCOTLAND MO-
339 PM CDT TUE JUL 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN VAN BUREN AND SCOTLAND COUNTIES...

AT 338 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR OTTUMWA TO 6 MILES NORTHWEST OF MILTON TO NEAR
GREENTOP...MOVING EAST AT 45 MPH.  60 MPH WINDS HAVE BEEN REPORTED
AT BLOOMFIELD IN DAVIS COUNTY.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MEMPHIS...KEOSAUQUA...BIRMINGHAM...MILTON...CANTRIL...RUTLEDGE...
SOUTH GORIN...GRANGER...LEANDO...DOUDS...GREENSBURG...CRAWFORD...
ARBELA...MOUNT STERLING...AZEN...MEMPHIS MEMORIAL AIRPORT...
BIBLE GROVE...VAN BUREN COUNTY FAIRGROUNDS...
LEBANON AND SPILLMAN MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4060 9235 4060 9218 4090 9218 4090 9189
      4061 9192 4060 9194 4047 9195 4046 9195
      4030 9198 4030 9235
TIME...MOT...LOC 2038Z 270DEG 39KT 4100 9236 4073 9226 4038 9246 

HAIL...<.75IN
WIND...60MPH
 
$$

HAASE
884 
WWUS53 KDVN 192105
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
405 PM CDT TUE JUL 19 2016

IAC177-MOC199-192130-
/O.CON.KDVN.SV.W.0063.000000T0000Z-160719T2130Z/
VAN BUREN IA-SCOTLAND MO-
405 PM CDT TUE JUL 19 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR WESTERN VAN BUREN AND SCOTLAND COUNTIES...

AT 404 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BATAVIA TO NEAR CANTRIL TO 7 MILES WEST OF
GREENSBURG...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MEMPHIS...KEOSAUQUA...BIRMINGHAM...MILTON...CANTRIL...RUTLEDGE...
SOUTH GORIN...GRANGER...LEANDO...DOUDS...GREENSBURG...CRAWFORD...
ARBELA...MOUNT STERLING...AZEN...MEMPHIS MEMORIAL AIRPORT...
BIBLE GROVE...VAN BUREN COUNTY FAIRGROUNDS...
LEBANON AND SPILLMAN MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4060 9235 4060 9218 4090 9218 4090 9189
      4061 9192 4060 9194 4047 9195 4046 9195
      4030 9198 4030 9235
TIME...MOT...LOC 2104Z 270DEG 37KT 4095 9216 4069 9206 4033 9235 

HAIL...<.75IN
WIND...60MPH
 
$$

HAASE
166 
WWUS53 KDVN 192121
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
421 PM CDT TUE JUL 19 2016

IAC177-MOC199-192129-
/O.CAN.KDVN.SV.W.0063.000000T0000Z-160719T2130Z/
VAN BUREN IA-SCOTLAND MO-
421 PM CDT TUE JUL 19 2016

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN VAN BUREN AND SCOTLAND
COUNTIES IS CANCELLED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN IOWA...AND NORTHEASTERN MISSOURI.

LAT...LON 4060 9235 4060 9218 4090 9218 4090 9189
      4061 9192 4060 9194 4047 9195 4046 9195
      4030 9198 4030 9235
TIME...MOT...LOC 2119Z 278DEG 40KT 4093 9194 4067 9184 4031 9213 

$$

HAASE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 12:51 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, Jul 19, 12:51 PM CDT, 2 hours 33 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1251 PM CDT TUE JUL 19 2016

...AVIATION UPDATE...

.UPDATE...
Issued at 731 AM CDT Tue Jul 19 2016

Band of convection over northwest Iowa looks to slide east with
veering 850 mb moisture transport, and should move across
the area toward midday through mid afternoon. Have increased
precipitation chances, but if trends persist may need to push
higher into likely or possibly categorical for in some areas,
especially portions of northeast and east central Iowa being
closer proximity to better transport. Additional showers and
storms may develop back west ahead of MCV that could come back
across across late afternoon into evening. Still potential exists
for yet more redevelopment to our northwest tonight with
strengthening 850 mb jet and moisture transport, which could
develop and/or propagate down across the area. Main threat with
storms will be heavy rain, but also some risk of strong winds.
Temperatures today will be modulated by clouds and precipitation
and could need to be lowered a couple degrees, especially west
of the Mississippi River.

&&

.SYNOPSIS...
Issued at 341 AM CDT Tue Jul 19 2016

Quiet early morning radar scope for a change compliments of low
to mid level high pressure ridge. Near calm to calm winds, low
level moisture, and shallow steep low level inversion is leading
to another morning of patchy fog, especially in river valleys and
other low-lying areas. An upper level ridge axis extends through
the plains early this morning. A shortwave emerging from the
Rockies into the Central Plains along with strong 850 mb moisture
transport is aiding a convective complex over Nebraska. Some
decrease in lightning and warming of cloud tops suggests system
is waning a bit, which is supported by short term radar trends.
Overall, a developing warm front will lift into the region next
24 hours and will combine with upper level energy for increasing
precipitation chances, especially tonight.

&&

.SHORT TERM...(Today and Tonight)
ISSUED AT 341 AM CDT Tue Jul 19 2016

Lower confidence precipitation forecast with mixed signal from
several CAMs on evolution and magnitude of convection during
the period. My thoughts are with surface to mid level ridging
shown to remain anchored along and east of the Mississippi River
today, any precipitation chances today would be favored mainly
in our western cwa and mainly this afternoon in elevated warm
advection regime on backside of ridge. Best potential though
appears to be further north and west from portions of Minnesota
down through western and central Iowa attendant to shortwave and
strong elevated moisture transport. Warn advection clouds and
cirrus blowoff likely to lead to skies becoming partly sunny or
even mostly cloudy at times west of the river, while favoring
on the mostly sunny side far east. Highs today likely to be
well into the 80s with some locales possibly around 90 far south.
These temperatures combined with dew points well into the 60s and
70s will yield heat index readings in the 90s with a few spots
south possibly near 100 degrees, making for another typical hot
and humid July day.

Tonight, do think will see increasing precipitation chances with
surface warm front lifting into region and elevated moisture
transport with shortwave energy. Favorable 850 mb thermal gradient
with shortwave and moisture transport lends some concern for
more widespread convection, and will need to be monitored for
much high precipitation chances. Bulk shear is not very strong
with 0-6km progged around 20 kts, thus severe potential looks low
and would be gusty winds given high wbz aoa 12kft agl. Heavy rain
would be main concern with storms given precipitable water values
around 2 inches, slow moving MBE and warm cloud depths 12-14 kft
agl. Aside from precipitation, will see warm and muggy conditions
with lows upper 60s to lower 70s.

.LONG TERM...(Wednesday through Monday)
ISSUED AT 341 AM CDT Tue Jul 19 2016

Main forecast concern for the long term is the heat for Thursday and
Friday.  There is also a chance for thunderstorms on Wednesday as
the thermal ridge builds in and waves interact with the instability.

Signal in the H5 vort fields suggests that there are chances for
rain and thunderstorms on Wednesday.  At this time, these chances
are contingent on nocturnal convection and any convective debris.
Tried to keep temps down for Wednesday with the chance of either
having convective debris around or afternoon convection that will
limit heating.  Deep layer shear is forecast to be 30 to 40 knots,
high enough for organized convection.  Some strong storms could be
possible.  The SPC has areas along and east of the Mississippi River
in a marginal risk for severe weather on Wednesday.

Thursday and Friday...an excessive heat watch will remain in effect
for this time period as models have continued the trend for heat
indices into the mid to upper 100s on both days.  Of concern are the
actual dewpoints, the GFS and NAM both have an extremely large area
of 80+ dewpoints peak heating each of these days.  While
evapotranspiration is definitely likely here in Iowa and Illinois, I
am suspect of it in Wisconsin.  This has me a little less confident
in heat indices on Thursday and Friday.  Regardless, its going to
hot and it would be timely to start talking about heat safety.

This weekend...the signal is still in place for cooler and slightly
lower humidity.  The ridge starts to deamplify as the boundary sags
south across the area.  This leads slight chances to chances for
precip with possible ring of fire convection across our area.  Past
the weekend, guidance does have a cool down, but both the ECMWF and
the GFS differ in magnitude.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
ISSUED AT 1240 PM CDT Tue Jul 19 2016

Large area of stratiform rain and embedded convective elements to
manifest as increasing clouds and chances for -TSRA/TSRA through
the aftn into this evening. Highest probability for brief IFR/LIFR
ceilings and visibilities is at KBRL. Also potential for torrential
rainfall rates and gusty erratic winds at KBRL with thunderstorms
between approximately 21-23Z.

As the complex exits to the south this evening, conditions should
improve to VFR through tonight. Left out mention of storms
overnight due to low confidence on more than isolated coverage.
Uttech

&&

.DVN Watches/Warnings/Advisories...
IA...Excessive Heat Watch from Thursday morning through Friday
     evening for Benton-Buchanan-Cedar-Clinton-Delaware-Des
     Moines-Dubuque-Henry IA-Iowa-Jackson-Jefferson-Johnson-
     Jones-Keokuk-Lee-Linn-Louisa-Muscatine-Scott-Van Buren-
     Washington.

IL...Excessive Heat Watch from Thursday morning through Friday
     evening for Bureau-Carroll-Hancock-Henderson-Henry IL-Jo
     Daviess-McDonough-Mercer-Putnam-Rock Island-Stephenson-
     Warren-Whiteside.

MO...Excessive Heat Watch from Thursday morning through Friday
     evening for Clark-Scotland.

&&

UPDATE...05
SYNOPSIS...McClure
SHORT TERM...McClure
LONG TERM...Gibbs
AVIATION...Uttech
Hazardous weather outlook, Jul 19, 12:56 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1256 PM CDT TUE JUL 19 2016

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-201800-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1256 PM CDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE STORMS ALONG AND SOUTHWEST OF A
MARSHALLTOWN IOWA...TO MUSCATINE IOWA...TO MACOMB ILLINOIS LINE.

THUNDERSTORMS ARE LIKELY OVER PORTIONS OF THE OUTLOOK AREA THIS
AFTERNOON INTO TONIGHT. STRONG WINDS...LIGHTNING STRIKES...AND
VERY HEAVY RAINFALL RATES ARE THE MAIN THREATS. AN ISOLATED
TORNADO IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON...ESPECIALLY ALONG
AND EAST OF THE MISSISSIPPI RIVER. SOME OF THESE STORMS COULD BE
STRONG WITH GUSTY WINDS AND HEAVY RAIN.

HOT AND HUMID WEATHER IS LIKELY MID TO LATE WEEK. HEAT INDEX VALUES
ARE EXPECTED TO BE IN THE 90S TO NEAR 100 DEGREES ON WEDNESDAY...AND
100 TO 110 DEGREES THURSDAY AND FRIDAY. AN EXCESSIVE HEAT WATCH IS
IN EFFECT THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

In the hours before

Special weather statement, Jul 19, 10:12 AM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1012 AM CDT TUE JUL 19 2016

IAZ040-051-191730-
BUCHANAN-BENTON-
INCLUDING THE CITIES OF...INDEPENDENCE...VINTON
1012 AM CDT TUE JUL 19 2016

...STRONG THUNDERSTORMS APPROACHING PORTIONS OF EASTERN IOWA...

AT 1007 AM A LINE OF STRONG THUNDERSTORMS EXTENDED FROM MASON CITY
TO IOWA FALLS AND WAS MOVING SOUTHEAST AT 45 MPH. THESE STORMS
WILL MOVE INTO BUCHANAN AND BENTON COUNTIES BY 1130 AM.

WIND GUSTS OVER 40 MPH...FREQUENT LIGHTNING AND TORRENTIAL
RAINFALL WILL ACCOMPANY THESE STORMS. THESE STORMS MAY INTENSIFY
SO STAY TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

SEEK SHELTER IN A STURDY BUILDING IF THREATENING WEATHER
APPROACHES.

IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO THE STORM TO BE
STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

HAASE
Special weather statement, Jul 19, 1:10 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
110 PM CDT TUE JUL 19 2016

IAZ076-087-192015-
KEOKUK-JEFFERSON-
INCLUDING THE CITIES OF...SIGOURNEY...FAIRFIELD
110 PM CDT TUE JUL 19 2016

...STRONG THUNDERSTORMS APPROACHING SOUTHEAST IOWA...

AT 106 PM A LINE OF STRONG THUNDERSTORMS EXTENDED FROM PELLA TO
BUSSEY AND WAS MOVING EAST AT 25 MPH. THESE STORMS WILL MOVE INTO
KEOKUK AND JEFFERSON COUNTIES BY 215 PM.

WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL
WILL ACCOMPANY THESE STORMS. THESE STORMS MAY INTENSIFY SO STAY
TUNED FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.

SEEK SHELTER IN A STURDY BUILDING IF THREATENING WEATHER
APPROACHES.

IF YOU CAN HEAR THUNDER YOU ARE CLOSE ENOUGH TO THE STORM TO BE
STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

HAASE
Local storm report, Jul 19, 1:42 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
142 PM CDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 PM     HEAVY RAIN       4 SE OELWEIN            42.63N 91.86W
07/19/2016  M1.27 INCH       BUCHANAN           IA   TRAINED SPOTTER

            SINCE 7 AM.

&&

DLS
Local storm report, Jul 19, 3:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
307 PM CDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     TSTM WND GST     SIGOURNEY               41.33N 92.21W
07/19/2016  E45 MPH          KEOKUK             IA   TRAINED SPOTTER

            ESTIMATED WINDS OF 40 TO 45 MPH. VERY HEAVY RAIN WAS ALSO
            FALLING.

&&

DC
Special weather statement, Jul 19, 3:17 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
317 PM CDT TUE JUL 19 2016

IAC107-192115-
KEOKUK-
317 PM CDT TUE JUL 19 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN KEOKUK COUNTY UNTIL 415
PM CDT...

AT 314 PM CDT...A STRONG THUNDERSTORM WAS OVER SIGOURNEY...MOVING
NORTHEAST AT 10 MPH.

LOCALIZED WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS IMPACTED INCLUDE...SIGOURNEY...SOUTH ENGLISH...
HARPER...KINROSS...KEOTA...OLLIE...TALLEYRAND...LAKE BELVA DEER
PARK...LANCASTER AND KEOKUK COUNTY EXPO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4119 9216 4137 9228 4151 9195 4124 9195
TIME...MOT...LOC 2014Z 243DEG 9KT 4132 9219

08

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:17 PM CDTSpecial Weather StatementDVNKeokuk58 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.